Results 1 to 2 of 2

Thread: Saysusie question for you

  1. #1
    Join Date
    Aug 2006
    With my husband
    Thanked 0 Times in 0 Posts

    Default Saysusie question for you

    You mentioned in another post that we should have our heart and lungs checked while tapering off prednisone. I've never heard this before. Can I ask you why? I was on prednisone for a year and a half, starting at 60mg tapering to 0 over that time. I was off it for 6 months and now 4 days ago I had to go back on it due to a relaps of polymyositis ,but only 10mgs so far. I would imagine my doc will taper me off again one day but now I'm concerned because other than the usual listening to my heart and lungs at the doctor visits, nothing more was done. Please explain. :? Lu

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Victorville, California
    Blog Entries
    Thanked 1,072 Times in 694 Posts


    One of the things that prednisone does is reduce the inflammation and fluids around the heart and lungs. When you begin to wean off of prednisone, if you do not check those organs often, the inflammation and fluid build-up can return and can cause serious problems.
    When the doctors listen to your heart and lungs, they can generally tell if fluid is beginning to build up again. If you do not complain of chest pains or pains when breathing, then they can safely assume that inflammation is not occuring. If there is inflammation and no fluid build up, prednisone will help with that and once the inflammation starts to can wean off of it. So, listening to your heart and lungs is probably sufficient for now!!

    Peace and Blessings

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts